Kindergarten Teacher Asks About ADD Meds

Q:

"I'm a kindergarten teacher, and I have two children with ADHD in my classroom. I need information about the medications, effects, and secondary effects in children. How can I help other parents of children with this condition?"

Dr. Larry Silver specializes in treating children with attention deficit disorder (ADHD).
A:

Thank you for caring. A brief answer is that these medications will decrease the hyperactivity, distractibility, and/or impulsivity that is seen with students who have ADHD.

Side effects to watch for might include loss of appetite, sleep problems, headaches, stomachaches, or motor tics. If you see these, let the parents know.

Note: More information about children with ADHD is available in Dr. Larry Silver's Advice to Parents on ADHD.

Larry Silver, M.D., is the author of Dr. Larry Silver's Advice to Parents on AD/HD and The Misunderstood Child: Understanding and Coping with Your Child's Learning Disabilities. He is also a clinical professor of psychiatry at Georgetown Medical Center in Washington, D.C.
 
 
Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our Terms of Service and Privacy Policy.
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only. See additional information.
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018